Suffering from constipation, headaches and lower back pain. What could be the cause?
User rating for this question
I am a lady 48 5ft 8 145lbs and suffered with constipation since a teenage. I struggle to pass anything... and hardly ever get an urge to go.. I have tried loads of water fruit etc sometimes it works and something it doesn't. from 25th Oct to 11th November I went to the bathroom once only a little. in that time I had headaces, back pain, lower back pain lots which I have never had before. I took 2 laxative pills on Nov 11. I went lots the next day and it scared me as it was very watery and like a huge gush ... I have not been since then and feeling sick and head ace and back pain again... is something wrong ? XXXXXXX
Posted Mon, 9 Dec 2013 in Constipation
Answered by Dr. Albana Sejdini 49 minutes later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi XXXXXXX Thank you for posting at XXXXXXX Constipation is usually seen in patient who have poor diet (i.e. less fiber, less water, etc.). You are saying to consume more water, fiber foods, fruits,etc. That is great. However, not all fruits do good. There are some like banana, yogurt and dairies, carrots, etc. that make your constipation worst. Meanwhile, I encourage my patients to have more pear, kiwi fruit, dates, etc, that help you passing the motion. This explains why some foods work and some other do not. With regard to having watery diarrhea after taking the laxative pills, it is completely normal. Do not worry about it, because you have helped your bowel to be emptied. Your lower back pain might be related to bowels, urinary tract and genital tract problems. So, I suggest to - do colonoscopy (rule out polyps or hemorrhoids) - urine analysis, pap smear tests (to rule out uro-genital problems) - complete blood count (to check for anemia) Based on the results, can further evaluate your health condition. Hope it answered to your inquiries! Once you have the results, can pass them to me at the next follow up. Thank you and take care! Dr.Alba